Medications & Tinnitus Relief – Drugs That May Cause Ringing Ears

By | August 11, 2017

As a tinnitus sufferer, you probably know that there are lots of things that can cause the condition. Loud noises, infections, even stress can cause ringing ears. But one of the more surprising causes of tinnitus is medication. You read that right. Some of the medicines your doctor prescribes for you can actually cause tinnitus.

The connection between medications and ringing ears was certainly a surprise to me. I learned of it when my nephew developed tinnitus from the cancer medications he was taking. The doctors were able to eliminate the cancer, but part of the price my nephew paid for his cure was long-term, likely permanent hearing damage.

Since then, I’ve done some research into the connection between medications and ringing ears. Many medications have tinnitus as a possible side effect. Here is a list of the types of medications known to sometimes cause or worsen tinnitus. The information comes from the Mayo Clinic website:

* Antibiotics: Several antibiotics can cause problems, including chloramphenicol, erythromycin, tetracycline, vancomycin and bleomycin

* Cancer medications: Some of these powerful drugs that can cause tinnitus include mechlorethamine and vincristine

* Diuretics: Bumetanide, ethacrynic acid, and furosemide

* Quinine medications and others (such as chloroquine) used to treat malaria

* Aspirin: When taken in extremely high doses (12 or more per day)
If your doctor starts treating you with one of these medications and you start to hear ringing in your ears, you need to notify your doctor immediately. While the onset of tinnitus may not be related to your medicine, it may be possible to eliminate the ringing by a simple change in the medication or dosages that you are receiving.

Similarly, if you are undergoing treatment for tinnitus, you might want to check any medications you are taking. If they appear on this list, you need to let the doctor treating your ringing ears know right away. They may be treating the wrong cause, or only one cause of your tinnitus if they don’t know you are taking these medications. This knowledge could make a major change in the way your tinnitus is treated.

When one of your medications is the cause, and it is possible to alter your medical treatment regimen, a simple change in your medications or dosages is surely one of the easiest ways to treat tinnitus. Always make sure to provide your doctors with complete information about the medications you are taking in any discussion about ringing ears.

To learn about a natural cure for tinnitus that addresses the most common causes simultaneously, and has already been used by thousands to treat their ringing ears, sometimes achieving tinnitus relief in days, go to: http://TinnitusCure02.info

Leave a Reply

Your email address will not be published. Required fields are marked *